MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE

AOMORI OLYMPUS CO., LTD. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-210U-10
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported to olympus that while using the disposable electrosurgical snare, after snaring a large polyp, the physician could not cut or retract the snare.The snare and polyp both had to be surgically removed from the patient; the patient was taken to surgery immediately.Additional information has been requested; despite multiple attempts, none has been received.If received, a supplemental report will be sent.
 
Additional Manufacturer Narrative
The device was not returned to olympus.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.This report was submitted on importer's report number 2429304 - 2023 - 00006.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the snare was not receiving a current.This may have prevented the snare from cutting a polyp and retracting into the tube.It is likely that the snare was not receiving a current because the connection between the plug and a cord, or a cord and the electrosurgical unit was insufficient, or the target area likely contained high moisture content.(e.G., mucus, blood) therefore, the high frequency current density has decreased.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿during the procedure, if you determine that the instrument is not operating properly - due to breakage, disconnection of the operating pipe and operating wire, or burns to tissue from the snare loop ¿ immediately stop using it, and carefully remove it to avoid patient injury.Using an instrument that is damaged and/or not operating properly could cause patient injury, such as hemorrhages, punctures, or mucous membrane damage.In addition, the snare loop may burn and become stuck in the tissue, unable to be removed.If the snare loop cannot be removed from the tissue, follow the instructions given below.¿ olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16158857
Report Number9614641-2023-00053
Device Sequence Number7507495
Product Code FDS
UDI-Device Identifier04953170298417
UDI-Public04953170298417
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K902735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD-210U-10
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown